# SDR 2004FA0000031

- Difficulty date: January 2, 2004
- Submitted: January 2, 2004
- Operation: General aviation
- Aircraft: N5169F
- Make and model: Cessna 172S
- Aircraft serial: 172S9152
- Engine: Lyc IO360L2A
- Propeller: Mcauly 1A103TCM
- System (JASC): 2434 · DC Generator-Alternator
- Part: Stud
- Condition: Melted
- Location: Alternator
- Component: Alternator
- Component part number: 991059111RX
- Stage of operation: CR
- How discovered: O
- Nature of condition: H, J
- Precautionary procedure: O

## Discrepancy

POSITIVE TERMINAL ON ALTERNATOR MELTED. INSPECTED ALTERNATOR WIRING HARNESS FOR CORRECT ROUTING AND DAMAGE. PROBABLE CAUSE FOR THIS MALFUNCTION OCCURRED IN THE ALTERNATOR ITSELF, AS THE POSITIVE STUD AND NUT WERE RECOVERED WITH THE NUT IN THE TORQUED POSITION.  ALSO THERE WAS NO EVIDENCE OF ARCING BETWEEN THE ALTERNATOR AND ADJACENT GROUNDS, (BAFFLES,ENGINE CASE, ECT.) REPAIRED POSITIVE WIRE, INSTALLED OVERHAULED ALTERNATOR PN 9910591-11RX, SN A-174533, AND NEW NOISE FILTER PN S1915-3. RUNUP AND OPERATIONAL CHECK OK.
